Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 164, NWS Springfield, MO

July 13, 2010Barry County, McDonald County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 13, 2010, 4:27 AM CDT for Barry County, McDonald County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2010, 4:27 AM CDT (09:27 UTC)
Expired
Jul 13, 2010, 5:01 AM CDT
In force
34 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barry County, MO, McDonald County, MO

The radar

The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1592 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:42 AM CDT, 45 minutes earlier.

Area forecast discussion, Jul 13, 3:42 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 AM CDT TUE JUL 13 2010

.DISCUSSION...

THE CURRENT FORECAST CONCERNS REVOLVE AROUND LINGERING
PRECIPITATION CHANCES INTO TOMORROW...POSSIBLE EXCESSIVE HEAT FOR
THE MID WEEK...AND ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO
END THE WEEK.

THE SHORTWAVE TROUGH THAT SPARKED CONVECTION OVERNIGHT HAS
QUICKLY PROGRESSED TO THE EAST. THE MAIN WAVE OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO PUSH OUT OF THE AREA BY EARLY
MORNING. CLEARING SKIES WILL BE THE TENDENCY FOR TODAY WITH
SHORTWAVE RIDGING MOVING INTO THE AREA BEHIND THE PASSING TROUGH.
SURFACE MOISTURE REMAINS STRONG WITH SURFACE DEWPOINTS IN THE
LOWER 70S ACROSS THE AREA. MODEL SOUNDINGS INDICATE AMPLE
INSTABILITY ACROSS THE AREA FOR TOMORROW. HOWEVER...THE LACK OF A
SIGNIFICANT TRIGGER AND LARGE AMOUNTS OF DRY AIR ALOFT FROM
SUBSIDENCE ASSOCIATED WITH THE INCOMING RIDGING WILL WORK TO
LIMIT ANY DEVELOPMENT THIS AFTERNOON. HAVE INDICATED SLIGHT
CHANGE POPS PRIMARILY ALONG THE MISSOURI ARKANSAS BORDER TO
ACCOUNT FOR A FEW STORMS FORMING TOMORROW.

WITH RIDING MOVING OVERHEAD SURFACE WINDS ARE EXPECTED TO TURN
SOUTHERLY PUMPING CONTINUED GULF MOISTURE INTO THE AREA WITH
WARMING TEMPERATURES. AS SURFACE TEMPERATURES CLIMB INTO THE
MIDDLE TO UPPER 70S HEAT INDEX VALUES ARE EXPECTED TO APPROACH
105 DEGREES OVER THE WESTERN CWA ON WEDNESDAY AFTERNOON. A HEAT
ADVISORY MAY NEED TO BE CONSIDERED FOR TOMORROW.

THURSDAY WILL SEE THE APPROACH OF A COLD FRONT ASSOCIATED WITH A
MATURE WAVE THAT WILL MOVE ACROSS THE NORTHERN TIER.
PRECIPITATION CHANGES WILL GRADUALLY INCREASE STARTING THURSDAY
AFTERNOON LASTING THROUGH THE DAY ON FRIDAY AS THE FRONT MOVES
INTO THE NORTHERN CWA AND SLIDES TO THE EAST.

BEYOND FRIDAY...ANOTHER SHORTWAVE RIDGE IS EXPECTED TO BUILD IN
BEHIND THE PASSING FRONTAL BOUNDARY MAKING FOR CLEARING SKIES AND
WARMING TEMPERATURES ONCE AGAIN.

KARDELL

&&

.AVIATION...

THE AVIATION FORECAST CHALLENGES FOR THE NEXT 24 HOURS WILL BE
ENDING CONVECTION THIS EVENING...POSSIBLE VISIBILITY RESTRICTIONS
OVERNIGHT...AND A RETURN OF ISOLATED AFTERNOON CONVECTION. THE
LINE OF THUNDERSTORMS HAS CLEARED THE JOPLIN AND SPRINGFIELD
AERODROMES...BUT WILL CONTINUE TO IMPACT BRANSON THROUGH 07Z.
CLEARING SKIES AND RESULTANT COOLING BEHIND THE EASTWARD MOVING
CONVECTION MAY CAUSE SOME LIGHT FOG OVER ALL OF THE AERODROMES
AFTER 09Z. THE AIRMASS OVER THE EASTERN OZARKS WILL REMAIN
UNSTABLE THROUGH TOMORROW AFTERNOON...MAKING A FEW ISOLATED
THUNDERSTORMS OVER THE SPRINGFIELD AND BRANSON AERODROMES DURING
THE AFTERNOON.

KARDELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 12, 11:15 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 PM CDT MON JUL 12 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140415-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1115 PM CDT MON JUL 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

LIMITED RISK OF HAIL TO THE SIZE OF QUARTERS
LIMITED RISK OF WIND GUSTS TO 60 MPH.
LIMITED RISK OF FLOODING.
ELEVATED LIGHTNING RISK.

DISCUSSION...

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT ACROSS
SOUTHERN MISSOURI ESPECIALLY NEAR THE ARKANSAS BORDER. HOWEVER THE
RISK FOR SEVERE WEATHER HAS DIMINISHED WITH THE LOSS OF
INSTABILITY. LOCALIZED FLOODING WILL BE POSSIBLE OVERNIGHT WHERE
HEAVY RAINFALL HAS OCCURRED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RESIDUAL THUNDERSTORMS MAY BE ONGOING TUESDAY MORNING.

HEAT INDICES ARE EXPECTED TO BE IN EXCESS OF 100 DEGREES
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Jul 12, 10:30 PM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1030 PM CDT MON JUL 12 2010

MOZ102-103-130415-
STONE MO-BARRY MO-
1030 PM CDT MON JUL 12 2010

...SIGNIFICANT WEATHER ALERT FOR BARRY AND SOUTHERN STONE COUNTIES
UNTIL 1115 PM CDT...

AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCDOWELL TO 3 MILES
SOUTHEAST OF SELIGMAN...MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH
ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE CAPE FAIR...CASSVILLE...EAGLE ROCK...
GALENA...GOLDEN...JENKINS...MCDOWELL...SELIGMAN...SHELL KNOB...
WASHBURN AND WHEELERVILLE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE ROARING
RIVER STATE PARK AND TABLE ROCK LAKE.

PERSONS ON OR NEAR TABLE ROCK LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF LIFE
THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY CHOPPY
WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND POTENTIALLY
BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A THUNDERSTORM...
BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

HATCH
Local storm report, Jul 13, 12:35 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 AM CDT TUE JUL 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TORNADO          4 W LAMAR               37.49N 94.35W
07/12/2010                   BARTON             MO   EMERGENCY MNGR

            EMERGENCY MANAGER AND STORM SPOTTERS VISUALLY CONFIRMED
            TORNADO TOUCHDOWN BETWEEN LAMAR AND IANTHA.

0347 PM     TORNADO          2 NE LAMAR              37.52N 94.25W
07/12/2010                   BARTON             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TORNADO ON THE GROUND AT 160
            AND HWY EE JUST EAST OF LAMAR.

0355 PM     HAIL             MILFORD                 37.58N 94.16W
07/12/2010  E1.00 INCH       BARTON             MO   EMERGENCY MNGR

            QUARTER SIZE HAIL AND 50 MPH WINDS WERE REPORTED IN THE
            TOWN OF MILFORD.

0821 PM     TSTM WND GST     FAULKNER                37.10N 95.01W
07/12/2010  E80.00 MPH       CHEROKEE           KS   EMERGENCY MNGR

            EMERGENCY MGR REPORTED 70-80 MPH WINDS.

0825 PM     TSTM WND DMG     7 W BAXTER SPRINGS      37.02N 94.86W
07/12/2010                   CHEROKEE           KS   EMERGENCY MNGR

            60 X 80 POLE BARN DAMAGED.

0825 PM     TSTM WND DMG     MELROSE                 37.03N 94.96W
07/12/2010                   CHEROKEE           KS   EMERGENCY MNGR

            ROOF BLOWN OFF HOUSE IN MELROSE

0849 PM     TSTM WND GST     BAXTER SPRINGS          37.02N 94.74W
07/12/2010  E70.00 MPH       CHEROKEE           KS   EMERGENCY MNGR

0925 PM     TSTM WND DMG     SENECA                  36.84N 94.61W
07/12/2010                   NEWTON             MO   LAW ENFORCEMENT

            TREES REPORTED DOWN IN THE CITY OF SENECA.

0930 PM     TSTM WND DMG     REDINGS MILL            37.02N 94.52W
07/12/2010                   NEWTON             MO   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN ACROSS 3735 GUMM ROAD REDINGS MILL.
            WEST LANE IS BLOCKED.

0944 PM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
07/12/2010                   NEWTON             MO   LAW ENFORCEMENT

            FLOOD GATES BEING CLOSED AT FLOOD PRONE AREAS IN TOWN.

&&

AFOSTER
Local storm report, Jul 13, 3:31 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 AM CDT TUE JUL 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     TSTM WND DMG     TREECE                  37.00N 94.84W
07/12/2010                   CHEROKEE           KS   LAW ENFORCEMENT

            A FEW TREES DOWN ACROSS STAR ROAD

0950 PM     TSTM WND DMG     PINEVILLE               36.59N 94.38W
07/12/2010                   MCDONALD           MO   LAW ENFORCEMENT

            TREE DOWN IN PINEVILLE...TIME ESTIMATED BY RADAR

0955 PM     TSTM WND DMG     NOEL                    36.55N 94.48W
07/12/2010                   MCDONALD           MO   LAW ENFORCEMENT

            TREE DOWN IN NOEL...TIME ESTIMATED BY RADAR

1000 PM     FLASH FLOOD      COLUMBUS                37.17N 94.84W
07/12/2010                   CHEROKEE           KS   LAW ENFORCEMENT

            LOW WATER CROSSING ON WEST BOUND 69 IN COLUMBUS WAS
            CLOSED DUE TO FLOODING

1000 PM     FLASH FLOOD      TREECE                  37.00N 94.84W
07/12/2010                   CHEROKEE           KS   LAW ENFORCEMENT

            TREECE ROAD BRIEFLY CLOSED DUE TO FLOODING

1030 PM     FLASH FLOOD      2 NE TIFF CITY          36.69N 94.59W
07/12/2010                   MCDONALD           MO   LAW ENFORCEMENT

            LOW WATER CROSSING FLOODED ON HIGHWAY 43 IN THE VICINITY
            OF THE BUFFALO CREEK

&&

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:04 PM CDTFlash Flood WarningSGFCamden, Miller, Morgan3 hr
Jul 12, 8:36 PM CDTSevere Thunderstorm WarningSGFJasper, Newton54 min
Jul 12, 8:53 PM CDTTornado WarningSGFMcDonald, Newton52 min
Jul 12, 9:09 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton66 min
Jul 12, 9:17 PM CDTFlash Flood WarningSGFDent, Phelps, Shannon, Texas2 hr
Jul 12, 9:31 PM CDTFlash Flood WarningSGFMcDonald, Newton5 hr
Jul 12, 9:36 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, McDonald, Newton54 min
Jul 12, 9:39 PM CDTFlash Flood WarningSGFMiller, Morgan100 min
Jul 12, 10:30 PM CDTFlash Flood WarningSGFBarry6 hr
Jul 12, 10:57 PM CDTAreal Flood WarningSGFCamden, Maries, Miller, Morgan, Phelps, Pulaski9 hr
Jul 12, 11:27 PM CDTAreal Flood WarningSGFDent, Phelps, Shannon, Texas8 hr
Jul 13, 4:00 AM CDTFlash Flood WarningSGFJasper, Newton6 hr
Jul 13, 1:50 PM CDTHeat AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more53 hr
Jul 12, 7:46 PM CDTSevere Thunderstorm WarningSGFCherokee59 min
Jul 12, 8:23 PM CDTTornado WarningSGFCherokee31 min
Jul 12, 9:22 PM CDTFlash Flood WarningSGFCherokee6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.